New Mexico, 2005Winter Storm and Winter Weather in New Mexico, March 15, 2005
March 15, 2005 · NWS MAF · 2 events in 2 counties and zones
1 winter weather, 1 winter storm, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Mar 15, 2:55 AM MST, 5 minutes earlier.
Area forecast discussion, Mar 15, 2:55 AM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
355 AM CST TUE MAR 15 2005
.SHORT TERM...
A STRONG SHORTWAVE TROUGH DIVING ACROSS THE FOUR CORNERS REGION WILL
BRING RAIN AND POSSIBLY SNOW TO AREA TODAY AND TONIGHT. GUIDANCE
CONTINUES TO DEVELOP ABUNDANT PRECIP FOR AREA TODAY AND TONIGHT WITH
HEAVIEST AMOUNTS AFTER 00Z. LOOK FOR A CHILLY CLOUDY RAINY DAY
TODAY AS A COLD FRONT BRIDGES INTO THE REGION TODAY ON AN EASTERLY
WIND. IT APPEARS THAT PRECIPITATION MAY MIX WITH OR CHANGE OVER TO
SNOW LATE TODAY INTO TONIGHT ACROSS SOUTHEASTERN NEW MEXICO AND THE
NORTHERN PERMIAN BASIN/SOUTH PLAINS. THE GROUND REMAINS RELATIVELY
WARM BUT SNOWFALL MAY BE HEAVY ENOUGH TO ACCUMULATE SEVERAL INCHES
IN SOME LOCATIONS... SO WILL ISSUE A WINTER STORM WATCH FOR NORTHERN
CWA TONIGHT. DAY SHIFT MAY HAVE TO ADJUST TIMING/AREAL COVERAGE OF
EXPECTED WINTER WEATHER.
.LONG TERM...
THE POTENT SHORTWAVE TROUGH RESPONSIBLE FOR TONIGHT/S POSSIBLE
WINTER WEATHER WILL BE ORIENTED FROM THE TEXAS PANHANDLE TO THE
GUADALUPE MOUNTAINS EARLY WEDNESDAY MORNING. EVEN THOUGH THE BEST
FORCING WILL HAVE SHIFTED SOUTH AND EAST OF OUR FORECAST
AREA...THERE WILL STILL BE ENOUGH MOISTURE AND LIFT AVAILABLE FOR
SOME LINGERING LIGHT PRECIPITATION OVER MOST AREAS EAST OF THE
MOUNTAINS THROUGH THE MORNING HOURS. POINT FORECAST SOUNDINGS
GENERALLY SHOW FAVORABLE PROFILES FOR LIGHT SNOW OVER AREAS
GENERALLY NORTH OF AN ALPINE...FORT STOCKTON...GARDEN CITY
LINE...WITH A RAIN/SNOW MIX POSSIBLE AS FAR SOUTH AS THE BIG BEND
AND TERRELL COUNTIES. PRECIP SHOULD GRADUALLY COME TO AN END BY THE
AFTERNOON AS THE UPPER TROUGH LIFTS EAST OF THE REGION...AND
NORTHWEST UPPER FLOW TAKES OVER. THURSDAY MORNING LOW TEMPERATURES
COULD INDEED BE WELL BELOW GUIDANCE ACROSS NORTHERN PARTS OF THE FA
GIVEN THAT CLOUDS WILL BEGIN TO DECREASE AND SNOW COVER MAY BLANKET
SOME OF THESE LOCATIONS.
WARMER TEMPERATURES WILL RETURN THURSDAY AND FRIDAY AS THE SURFACE
HIGH SHIFTS WELL SOUTH AND EAST OF THE REGION AND TROUGHING
RE-DEVELOPS ACROSS THE SOUTHERN HIGH PLAINS. THE NEXT SHOT OF PRECIP
COULD RETURN BY LATE THIS WEEKEND AS ANOTHER UPPER TROUGH BEGINS TO
TAKE SHAPE ACROSS THE SOUTHWEST CONUS. NO CHANGES WILL BE MADE
BEYOND FRIDAY WITH THIS PACKAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 43 31 38 29 / 50 70 40 10
CARLSBAD NM 46 29 45 31 / 60 60 20 0
DRYDEN TX 59 39 48 36 / 30 30 20 0
FORT STOCKTON TX 56 34 46 36 / 40 40 30 0
GUADALUPE PASS TX 46 30 42 31 / 60 40 10 0
HOBBS NM 43 28 43 31 / 60 60 30 0
MARFA TX 57 36 47 24 / 30 30 20 0
MIDLAND INTL AIRPORT TX 48 31 41 31 / 50 60 40 0
ODESSA TX 47 31 42 32 / 50 60 40 0
WINK TX 53 33 46 32 / 50 60 30 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WATCH IN EFFECT FROM 5 PM TUESDAY UNTIL 5 AM
MST WEDNESDAY FOR THE FOLLOWING ZONES...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN
LEA COUNTY...CENTRAL LEA COUNTY...AND SOUTHERN LEA COUNTY.
TX...WINTER STORM WATCH IN EFFECT FROM 6 PM TUESDAY UNTIL 6 AM
CST WEDNESDAY FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...
DAWSON...GAINES...GUADALUPE MOUNTAINS...HOWARD...MARTIN...
MITCHELL...AND SCURRY.
&&
72/21Hazardous weather outlook, Mar 14, 3:26 PM MST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
426 PM CST MON MAR 14 2005
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-152226-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
426 PM CST MON MAR 14 2005 (326 PM MST MON MAR 14 2005)
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO TONIGHT. ALTHOUGH SEVERE WEATHER IS NOT
EXPECTED...DEADLY CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH
ANY THUNDERSTORM THAT DEVELOPS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WINTRY MIX OF PRECIPITATION WILL BE POSSIBLE TUESDAY NIGHT AND
WEDNESDAY MORNING...GENERALLY ACROSS THE GUADALUPE MOUNTAINS...THE
SOUTHEAST NEW MEXICO PLAINS...AND THE NORTHWEST PERMIAN BASIN. AT
THIS TIME...SIGNIFICANT SNOWFALL ACCUMULATIONS ARE NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE)
HTTP://WWW.SRH.NOAA.GOV/MAF
Winter Weather, Eddy County Plains
- When
- March 15, 3:00 AM MST to 1:00 PM MST
- Where
- Eddy County Plains forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.472, -104.304 (the zone’s center; the record gives no point)
Winter weather affected parts of New Mexico during the day on the 15th. Light snow accumulations up to one inch were reported across the northwestern half of the Eddy County plains.
Winter Storm, Northern Lea County
- When
- March 15, 4:00 AM MST to 2:00 PM MST
- Where
- Northern Lea County forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.792, -103.412 (the zone’s center; the record gives no point)
More significant snowfall occurred over northern Lea County on the 15th as a winter storm affected portions of the New Mexico plains. Between four and five inch snow accumulations were reported across northern Lea County from Caprock to Crossroads.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Texas, March 15, 20051 death · 11 events
- Heavy Snow in Texas, March 15 to 16, 200520 events
- Heavy Snow in Oklahoma, March 15, 20055 events
- Winter Weather in Alabama, March 15, 20054 events
- Heavy Snow in Oklahoma, March 15, 20052 events
- Hail in Texas, March 15, 2005$1,000 · 1.75 in hail · 2 events
- Wildfire in New Jersey, March 15, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440922, 5440921.